Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 303, NWS Shreveport, LA

October 5, 2000Jackson Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 5, 2000, 6:55 PM CDT for Jackson Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 5, 2000, 6:55 PM CDT (23:55 UTC)
Expired
Oct 5, 2000, 7:30 PM CDT
In force
35 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 052357
SVRSHV
LAC049-060030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT THU OCT 5 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN LOUISIANA

* UNTIL 730 PM CDT

* AT 655 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF JONESBORO...
  OR NEAR QUITMAN MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE MOVING NORTHEAST
  FROM NEAR QUITMAN ALONG HIGHWAY 167 THROUGH NORTHERN JACKSON       
  PARISH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE 
THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN LOUISIANA
UNTIL 730 PM CDT.

LAT...LON 3244 9276 3226 9276 3217 9279 3217 9232
          3232 9232 3241 9243 3249 9243 3249 9260
          3244 9261

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 1:00 PM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Oct 5, 1:00 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT THU OCT 5 2000

ALL EYES ON THE APPROACH OF STRONG COLD FRONT BRINGING AND END TO THIS
LATE SUMMER-LIKE PATTERN BUT MORE IMPORTANTLY...BRINGING SOME MUCH NEEDED
RAINFALL TO PORTIONS OF THE REGION.

SFC ANALYSIS SHOWING STATIONARY SFC BOUNDARY IN ALMOST THE EXACT POSITION
IT WAS 24 HOURS AGO...FROM NEAR CDS AND PNC ONTO SGF. BEHIND THIS BOUNDARY
SFC GRADIENT TIGHTENS UP DRAMATICALLY WITH SECONDARY FRONT SPILLING COLD
AIR INTO KS AND INTO THE EXTREME OK/TX PHNDLS. 70 DEGREE DEWPOINTS NOW
EXTENDING ACROSS MOST OF NORTHEAST TEXAS AND ALL OF LOUISIANA WHERE DENSE
OVC HAS HAD TROUBLE BREAKING THIS AFTN. FURTHER SOUTH ACROSS SE TX/SW LA
WIDELY SCATTERED THUNDERSTORMS DEVELOPING WHERE HEATING HAS MIXED OUT
OVERCAST.

GENERALLY FOLLOWED THE ETA THIS FCST AS IT HAS HAD THE MOST CONSISTENT RUN
TO RUN CONTINUITY. HAVING SAID THIS...ETA CONTINUES TO SHOW GOOD MOISTURE
CONVERGENCE/THETA E CONVERGENCE AT THE SFC AND IN 1000-850MB LAYER PROFILES.
COUPLE THIS WITH STRETCHED VORTICITY AXIS AND GOOD DIVERGENCE ALOFT IN
ASSOCIATION WITH RIGHT REAR JET DYNAMICS IN NE TX/SE OK/SW AR TONIGHT. IN
ADDITION...PRECIPITABLE WATER VALUES AOA TWO INCHES POOLING ACROSS THIS SAME
AREA WILL WARRANT MENTIONING LOCALLY HEAVY RAINFALL ACROSS THE NW TNGT. PLAN
IS TO GO LIKELY POPS TNGT FROM I-20 NORTH WITH LATE MENTIONING ALONG THE I-20
CORRIDOR. WILL HOLD OFF HIGH POPS UNTIL SECOND PERIOD DOWN SOUTH. SIGNIFICANT
POST-FRONTAL OVERRUNNING PATTERN NOT LOOKING AS STRONG A POSSIBILITY BUT WILL
KEEP LOW POPS IN ZONES THROUGH SATURDAY. STRONG GRADIENT BEHIND THE FRONT
WARRANTS CAUTION WORDING ALL ZONES FRIDAY FOR WINDS.

TEMPS PROBABLY THE BIGGEST PROBLEM FROM HERE ON OUT WITH STRONG COLD AIR
ADVECTION IN THE WAKE OF THE FRONT. HIGH TEMPS ON FRIDAY MOST LIKELY FELT
DURING THE EARLY MORNING EXCEPT DOWN SOUTH WHERE TEMPS COULD REBOUND A BIT.
FOR THAT REASON...WILL KEEP SECOND PERIOD HIGHS VERY CLOSE TO FIRST PERIOD
LOWS WORDING THEM NEARLY STEADY THROUGH THE DAY. COULD POSSIBLY SEE SOME
CLEARING ACROSS THE NORTH ON SATURDAY BUT FOR NOW...WILL LEAVE AS MOSTLY
CLOUDY AS COLD AIR CUMULUS ALWAYS STUBBORN WITH THIS TYPE OF PATTERN.

THE FOLLOWING ARE PRELIMINARY NUMBERS ONLY...13
SHV 69/71/50/57 7631  MLU 69/74/49/56 6731  TXK 64/66/47/56 7521
TYR 67/71/51/58 6531  LFK 72/76/52/59 5742

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 6:07 PM CDTSevere Thunderstorm WarningSHVOuachita53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.